Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 170, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2022, 2:27 PM EDT for Berrien County, Irwin County, Tift County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2022, 2:27 PM EDT (18:27 UTC)
- Expired
- Jun 14, 2022, 3:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Irwin County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:40 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 14, 1:40 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT Tue Jun 14 2022
...DANGEROUS HEAT TO CONTINUE TO IMPACT THE AREA THIS WEEK...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF OUR GEORGIA
COUNTIES...
.UPDATE...
The Storm Prediction Center has issued a Severe Thunderstorm Watch
for all but our southern row of Georgia counties until 8 PM ET.
Scattered thunderstorms are beginning to develop across our
northern GA counties and along the coast as well. An MCS may
organize and move through our GA counties late this afternoon into
the evening. Damaging wind gusts is the primary severe hazard
today into the evening. A Slight Risk of severe weather (level 2
of 5) is in place for southwest and south central GA with a
Marginal Risk (level 1 of 5) for areas east and north of Andalusia
to Mayo.
&&
.AVIATION...
[Through 18Z Wednesday]
Scattered thunderstorms are developing near all terminals but DHN
this afternoon. This will continue through the afternoon into the
early evening. An organized squall line may develop to the
northeast of the area and move southwesterly toward ABY late this
afternoon into the early evening. Some of these storms could be
strong to severe with strong winds possible. There is low
confidence as to how far southwest this line may get, but TLH and
VLD have greater chances of storms than DHN and ECP. After about
02z, most storms will fade with storms not redeveloping until
after the TAF period.
&&
.PREV DISCUSSION [1045 AM EDT]...
.NEAR TERM [Through Tonight]...
The main concerns today will be dangerous, advisory-level
heat and a high amount of uncertainty regarding evolution
of the severe weather threat this afternoon and evening.
First, patchy fog is possible again this morning, highest
coverage near I-10 northward into our southern tier of
AL and GA counties. This should dissipate around 8 AM ET.
A Heat Advisory continues for the entire tri-state area
today from 11 AM ET to 7 PM ET due to fairly widespread
Apparent Temperatures/Heat Indices of 105 to 110 degrees,
which will be a few degrees higher on average compared
to yesterday. The heat will be dangerous to vulnerable
populations and those that are not acclimated to the
early season heat.
Showers and possibly some embedded thunder this morning
near the coast over the Gulf Waters may be capable of
brief waterspouts, given a favorable west-southwest low-
level flow regime and climatology. Shower and thunder-
storm coverage is expected to increase this afternoon
and evening as the sea-breeze front moves inland, with
the greatest coverage weighted in the FL Big Bend and
Southwest GA, where a mid-level shortwave may enhance
activity. Meanwhile west of here, coverage should be
more limited, due to light northerly 850 hPa flow that
will likely impede the northward progress of the sea-
breeze. PoPs are generally close to climo in the 30-50
pct range, highest in the FL Big Bend and Southwest GA.
Given the combination of ample moisture, instability,
and drier air plus elevated winds aloft, storms will be
capable of isolated damaging winds, especially in South-
east AL and Southwest GA, where SPC maintains a marginal
risk. This activity should be scattered and propagate
in an westerly direction. To this point, we are fairly
confident in the forecast.
The uncertainty regarding the evolution of the severe
weather threat this afternoon and evening is with the
added potential for a Mesoscale Convective System (MCS)
to possibly impact the tri-state area, in addition to the
aforementioned scattered activity above. Some of the
CAMS, such as the ARW and NSSL, develop an MCS north of
the tri-state in the lower Appalachians and propagate it
southward into the area late this afternoon and evening,
between 4 PM ET and Midnight ET. This development is
in response to the cold pool associated with an ongoing
MCS moving into the Middle Atlantic, with a resulting
potential new MCS propagating south along the east flank
of the deep layer ridge. While this has a lower potential
of occuring, if it does occur, the impact would be greater
than what is currently forecast, i.e., possibly requiring
an upgrade from the current marginal risk. Overall, the
confidence is low in how this potential MCS could evolve
and potentially impact the region. Please stay tuned to
later forecasts, and be prepared to adjust outdoor plans
this afternoon and evening accordingly.
.SHORT TERM [Wednesday Through Thursday]...
A tricky forecast is at play on Wednesday and Thursday as a
strong upper level ridge controls the sensible weather pattern.
Despite this uncertainty there are two primary weather concerns
that folks should monitor on Wednesday and Thursday, and beyond.
The first will be the potential for dangerous heat to develop, and
the second will be the potential for isolated strong to severe
storms.
Lets talk about the heat first, as the upper level ridge to our
north strengthens through the middle of week, hot temperatures
are anticipated to develop while muggy conditions at the surface
easily drive heat indices to at least 110 F. Depending on how
quick conditions evolve in the afternoon, especially in regards
to storm development, it would not be surprising to localized
areas hit 115 F on the heat index briefly. These heat indices will
be the hottest of the year so far for the region and despite the
hardy nature of us southern folk to the heat and humidity, extra
care must be taken if you must partake in outdoor activities.
Second item of concern, especially through the middle of the week
will be the development of thunderstorms. Despite a strong upper
level ridge in place north of the region, preciptable waters above
normal and steep lower level lapse rates due to the hot
temperatures will allow the potential for isolated damaging wind
gusts in any storms that develop. Of additional concern will be
the potential for a greater severe threat due to more organized
complexes of storms advecting in from the northeast/east. The
potential source of these organized storms could come from the
development of an MCS in storms that form northeast of the area
across the Carolinas and the Appalachian Mountains. In these
areas, substantial instability will be present and thunderstorm
development is likely. Due to the northeast flow in the mid-
levels, should these storms grow organized and move south into our
area, sufficient instability and steep low level lapse rates
could support the maintenance of these storms and lead to a
greater severe threat across our area (as indicated by a few hi-
res models). It's something to watch, but is a low confidence
forecast for Wednesday, especially given that this severe
potential is highly dependent on convective trends that have yet
to form.
.LONG TERM [Thursday Night Through Tuesday]...
The hot temperatures continue to be a concern through the extended
period with no relief in sight. With the absence of any
significant weather pattern change through at least Saturday, the
heat is only expected to get slowly worse each day. With low-level
moisture still hanging around across the area, expect heat
indicies, especially across Florida, to easily reach into the
110-115 F range with widespread high temperatures in the upper
90s to around 100 across inland regions, with a very muggy low to
mid 90s along the coast. Rain chances will stick around on Friday,
but they'll become more isolated through the weekend as drier
mid-level air helps to supress more widespread activity through
the weekend.
Looking ahead to the end of the weekend and early next week,
chances are increasing that the heatwave about to begin will
remain in place with widespread high temperatures in the mid to
upper 90s likely. Unfortunate news to those looking for any
relief.
.MARINE...
Westerly flow at the low levels through Wednesday will keep seas
slightly elevated around 1 to 3 feet. This should keep mostly
favorable boating conditions in place through the period. The main
concern will be any thunderstorm activity that moves into marine
waters from land areas in the afternoon. Boaters should pay close
attention to storm trends, and their severity, each afternoon
while out on the Gulf to be sure they can reach port should an
organized group of severe storms develop over land and move into
area waters.
.FIRE WEATHER...
A chance of typical, summertime showers and thunderstorms
each day, especially during the afternoon and evening.
Some storms today could be strong to severe, with gusty,
erratic winds. The main fire weather concern will be
low dispersions today for portions of the Florida Big
Bend and Panhandle, and Southeast Alabama. A prolonged
period of dangerous heat and humidity is expected, which
will result in Apparent Temperatures/Head Indices around
100 to 110 degrees much of this week.
.HYDROLOGY...
Generally light rainfall amounts are forecast over the next
several days and area rivers are in good shape. However, daily
chances for showers and thunderstorms, with the potential for some
to be strong, capable of producing locally heavy downpours, and
subsequent minor/nuisance flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 97 74 / 30 40 20 30 10
Panama City 76 91 75 92 76 / 20 40 10 20 10
Dothan 73 95 73 95 74 / 40 50 20 40 20
Albany 75 99 75 98 76 / 50 40 20 30 20
Valdosta 73 97 73 97 73 / 40 40 20 30 10
Cross City 74 96 73 97 73 / 20 30 10 30 10
Apalachicola 76 90 76 90 77 / 20 20 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Heat Advisory until 8 PM EDT this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
UPDATE...Young
NEAR TERM...LF
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...LF
HYDROLOGY...DobbsIn the hours before
Special weather statement, Jun 14, 2:17 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM EDT Tue Jun 14 2022
GAZ130-131-141845-
Irwin GA-Ben Hill GA-
217 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of southeastern Irwin
and southeastern Ben Hill Counties through 245 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving south to southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocilla, Wray, Ashton and Osierfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Georgia.
&&
LAT...LON 3166 8301 3164 8301 3164 8303 3162 8303
3161 8306 3155 8306 3148 8311 3148 8327
3150 8334 3175 8316 3168 8300 3166 8300
TIME...MOT...LOC 1816Z 021DEG 14KT 3163 8307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:56 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Jun 14, 3:17 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Jun 14, 4:45 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 45 min |
| Jun 14, 5:17 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 43 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 26 min |
| Jun 14, 5:39 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 66 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 49 min |
| Jun 14, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 61 min |
| Jun 14, 5:48 PM EDT | Special Weather Statement | TAE | Gadsden, Liberty | 27 min |
| Jun 14, 6:07 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 38 min |
| Jun 14, 6:13 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 59 min |
| Jun 14, 6:19 PM EDT | Areal Flood Advisory | TAE | Leon | 116 min |
| Jun 14, 6:42 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Liberty, Taylor, Wakulla | 33 min |
| Jun 14, 6:58 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 57 min |
| Jun 14, 7:09 PM EDT | Special Weather Statement | TAE | Calhoun, Franklin, Gulf, Liberty, Wakulla | 66 min |
| Jun 14, 7:10 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 14, 2:17 PM EDT | Special Weather Statement | TAE | Ben Hill | 28 min |
| Jun 14, 2:34 PM EDT | Special Weather Statement | TAE | Tift | 26 min |
| Jun 14, 2:52 PM EDT | Special Weather Statement | TAE | Lee, Worth | 23 min |
| Jun 14, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Turner and 1 more | 66 min |
| Jun 14, 3:24 PM EDT | Special Weather Statement | TAE | Dougherty, Lee, Terrell | 51 min |
| Jun 14, 3:35 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 55 min |
| Jun 14, 3:46 PM EDT | Areal Flood Advisory | TAE | Dougherty | 119 min |
| Jun 14, 3:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Miller, Mitchell | 69 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Lanier, Lowndes, Mitchell, Thomas | 60 min |
| Jun 14, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 81 min |
| Jun 14, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Early, Randolph | 65 min |
| Jun 14, 4:40 PM EDT | Special Weather Statement | TAE | Clay | 65 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller, Mitchell, Seminole | 52 min |
| Jun 14, 5:02 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 58 min |
| Jun 14, 5:26 PM EDT | Areal Flood Advisory | TAE | Clay | 2 hr |
| Jun 14, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Dale | 47 min |
| Jun 14, 6:14 PM EDT | Special Weather Statement | TAE | Dale, Henry | 46 min |
| Jun 14, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.